Share Facebook
Crohn's Disease Forum » Treatment » Remicade/Infliximab » First infusion - Belly on fire


02-20-2012, 03:42 AM   #1
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
First infusion - Belly on fire

So i had my first infusion last Monday. During the infusion, everything went well. After tbe infusion, I went home and slept a few hours. Eight hours after my infusion, my belly got on fire. It was everywhere in my belly (not just where I have my Crohn). The pain got worse. I called my GI and she told me to go to the emergency. I got blood test, x-ray and a CT scan. They conclude that my Crohn is NOT active. They decide to keep me until the "virus" clears out of my systems. After two days on IV, no improvement. I beg to see my GI that is still convince that it is a virus. I said that I have been living with Crohn disease for 14 years. I know it IS my Crohn acting up. I begged for IV steroids and after a long discussion, I got. After the first infusion, I started to feel better. I got the 3e infusion tonight. Im getting better after each one. My GI is in shock. They are no active Crohn showing up in my test.

Now I wonder: What it a Remicade reaction? Does my Crohn is active (and they don't see it) or not? What's next? My GI doesn't want to keep me on prednisone ( even the pills)?

I'm still at the hospital and I'm hoping that I can leave tomorrow. Im worried. How long Im going to be ok without prednisone? Would the pain come back after the second infusion (assuming it is Remicade)?

Sorry for this long message. Any thoughts?

Thanks in advanced!

Nemesia
__________________
Diagnosed with CD in 1998
Bowel resection in 2007
Meds tried: Salofalk, Imuran, Predisone, Pentasa, Methotrexate
Currently on: Remicade, Synthroid (hypothyroidism)
02-20-2012, 09:30 AM   #2
moogie
Senior Member
 
moogie's Avatar
 
Join Date: Jan 2011
Location: Laval, Quebec
Welcome to the remicade group!

Pred is a short term remedy. You don't want to be on those for a long time. Remicade on the other hand when everything goes well is pretty much the only thing you will ever need. You might need a immuno suppresor to go with it but that's all.

I would not worry to much about getting off the pred. As for remi if it's already working on you it's only going to get batter with time.

Good luck
__________________
I'm the Rat Man!!
DX - CD summer of 1987
Current Meds -
Remicaide
Getting Remicade every 8 weeks
Getting 5mg now. full dose. cost 5500$ )
Purinathol 75mg a day


3 resections
2 colostomy
One Ileostomy
Back to normal since May 2015
On Remicade Since April 2011 I am alive again!
02-20-2012, 10:58 AM   #3
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
Thank you for your message! I know that prednisone is bad on a long-term basis. But it is what is keeping me from pain right now...

I'm worried about the transition between now and when Remicade will make me feel better. I'm worries that until they put me on IV steroids that they thought it was a virus in my intestins. I'm worried that they don't see my Crohn active anymore when it feels worst than before.

It's day 6 at the hospital. Waiting for my doctor...
02-21-2012, 12:04 AM   #4
SdN
Senior Member
 
SdN's Avatar
 
Join Date: Sep 2010
How are things going Nemesia? Are you still in the hospital?
__________________
Diagnosed with Crohn's September 2009

50mg Imuran - Jun 2010
increased to 150mg Imuran - Jan 2011
5mg/kg Remicade every 8 weeks - Mar 2011
stopped Imuran - Aug 2011
7.5mg/kg Remicade every 8 weeks - Nov 2011
Remicade is still working - Nov 2014
Colonoscopy shows no Crohn's! - Dec 2014

Current meds - 7.5mg/kg Remicade
02-21-2012, 11:02 PM   #5
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
Thanks for the follow up!

I begged my doctor to let me go and she finally did yesterday afternoon. My belly is better! It's not "on fire" like it was before but I have a lot of cramps. I hope time will calm things down by itself because they didn't want to let me on predisone pills. I took too much these last months.

I'm still wondering what happened... In my head, It's a flare-up for sure. Doctors are confused. Apparently, they don't have cases of people flaring up after a Remicade treatment... Really? It wasn't a virus like they thought it was... I don't know... All I want now is too get better and go back to my normal life.

Next Remicade treatment, Monday, February 27... Stay tuned
02-21-2012, 11:05 PM   #6
SdN
Senior Member
 
SdN's Avatar
 
Join Date: Sep 2010
Mine too same day and everything haha.
02-21-2012, 11:07 PM   #7
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
Well, you let me know how your infusion goes
02-23-2012, 06:05 PM   #8
JudithC
Senior Member
 
Join Date: May 2011
Location: Maine

My Support Groups:
Glad to hear you're home now Nemesia. Hope you'll feel better soon.
__________________
Judy

now:
Remicade
Vitamin D
Vitamin C


tried:
Entocort
Pentasa
Prednisone
02-23-2012, 06:23 PM   #9
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
Could it be an allergic reaction to Remi? Prednisone would help with a reaction. Sorry you had to spend time in the hospital.
__________________
Mom of Johnny
Dx Oct 11 2011 Crohns disease
Prednisone done 12/30/11
6mp 50mg every day
Allopurinol 50mg -discontinued per new G.I. on 11/01/12
Multi Vitamin
Vitamin D3 1000mg
Prayer
02-24-2012, 08:26 AM   #10
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
Thanks JudithC! I'm so nice to be home. My own bed, my own shower, my cats

Johnnysmom, that's actually my fear now. What if it was a allergic reaction? I had allergic reaction to all my previous Crohn medications. That would not be a surprise. My GI should know that after all these years... Apparently, Remicade doesn't make your Crohn flares up. It's not a listed side effects.

Doctors do not want to admit that it was my Crohn. They still think it was a bad virus... Really? I'm not impressed... In my head, it's clear that it was my Crohn flaring up, but why? I haven't changed anything in my life. Diet, sport, work... It's all still the same... same routine. except for Remicade... I started Feb 13... was done by noonish and the pain started around 8 PM the same day. Everyone seems to make a link between my infusion and my pain... except doctors.

Therefore, it's still a go for my second infusion. It's next Monday, February 27. I picked up Remicade yesterday. I'm "ready"! I just wish it doesn't mean another 5 days at the hospital.
02-24-2012, 10:51 AM   #11
Lisa
Adminstrator
 
Lisa's Avatar
 
Join Date: Apr 2010
Location: New York

My Support Groups:
That is wierd - hopeflly it was not due to the Remicade - good luck with your next infusion - I have mine on Monday (afternoon) too!
__________________

30 plus years and counting with UC/Crohn's!
on remicade since 11/05

While my experiences may not be what everyone has had- I feel it is worthwhile to share any and all experiences that may be beneficial to others.
02-24-2012, 02:35 PM   #12
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
Thanks! I will definitely tell everyone how it goes. I'm feeling better today. 95% back to normal... As normal as I can be :P
02-28-2012, 06:58 PM   #13
Nemesia
Member
 
Join Date: Oct 2011
Location: Edmonton, Alberta

My Support Groups:
As promised, here is an update. I got my second infusion of Remicade yesterday. Everything went well during the infusion. No side effect at all!

Then after the infusion, I went home, had lunch and a nap. Two or three hours after I ate my sandwich, I started to feel the burning sensation in my belly. It was not as strong as the first time but I got so scared that I haven't eat since. I put myself on a liquid diet until... Well, I get too hungry and/or my fear disappeared.

I'm still not sure if it is a "regular" flare-up or if I have an allergic reaction to Remicade. I told my story to the nurse and apparently it is not a common side effect to Remicade.
02-28-2012, 08:28 PM   #14
SdN
Senior Member
 
SdN's Avatar
 
Join Date: Sep 2010
I'm sorry to hear you're still having trouble. These medicines do crazy things to our body and it's not always easy to tell which one(s) are doing it to us! I hope Remicade works for you and your strange belly symptoms subside. I was fortunate at my infusion yesterday and everything went well.
02-29-2012, 09:45 AM   #15
SarahAnne
Senior Member
 
SarahAnne's Avatar
 
Join Date: May 2011
Location: Panama City, Florida

My Support Groups:
Nemesia ~ hope you get it figured out soon! I've never had any burning sensation as a side effect with remi, but just like Crohn's, everyone reacts differently. Good luck, hope you can find some relief!
__________________
Dx'd Crohn's April 1996
Bowel Resection w/appendectomy Oct 1996
Gallbladder removed Nov 2005
4 procedures in March/April 2010 to remove a kidney stone
Dx'd Dyshidrotic Eczema April 2011
Dx'd Pancreatitis July 2011
2nd bowel resection 10/12/11 - I have 130cm of small intestines left!
Dx'd Chronic gastritis April 2012

Currently taking:
Cholestyramine powder 1-2x daily
Remicade 5mg/kg every 8 wks
Vitamin D3, B12
02-29-2012, 01:23 PM   #16
Johnnysmom
Forum Monitor
 
Johnnysmom's Avatar
 
Join Date: Oct 2011
Location: Cincinnati, Ohio

My Support Groups:
I have an allergy to shellfish and every time I was exposed the reaction got worse. So I think it is a positive sign that your reaction was more mild this time. These are strong meds and it might just take your body a while to adjust. Hope things keep getting better for you.

Tiffany
Reply

Crohn's Disease Forum » Treatment » Remicade/Infliximab » First infusion - Belly on fire
Thread Tools


All times are GMT -5. The time now is 12:06 PM.
Copyright 2006-2017 Crohnsforum.com